Flash Flood, Angelina
- When
- February 21, 3:30 PM CST to 7:15 PM CST
- Where
- Angelina County, 6 mi SW of Lufkin
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
Flood waters closed County Roads 94, 706, and 2497.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Flood waters closed County Roads 94, 706, and 2497.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 21, 11:50 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CST FRI FEB 21 2003
UPDATED TO REMOVE DENSE FOG ADVISORY. ADJUSTED TEMPS A LITTLE MAINLY
SE HALF OF AREA. SEPARATED GRANT AND LASALLE TO GIVE THEM HIGH OF 65
TO 70. ADJUSTED POPS UP TO NEAR 100 PERCENT NORTH AND WEST. ADJUSTED
DOWN TO LIKELY CATEGORY SOUTH. LOOKING FOR BRUNT OF EXCITEMENT TO BE
FROM MID AFTERNOON TO MID EVENING. 17
.SHV...FFA TODAY...LAZ001>006-010>014-017>022-TXZ124>126-136>138-
149>153-165>167.
...TORNADO WATCH 11 UNTIL 4 PM...LAZ013-014-017>022-
TXZ152-153-165>167-ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 30...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM RUSK TEXAS TO SHREVEPORT LOUISIANA AND EL DORADO ARKANSAS. A DYNAMIC SITUATION...WITH GULF AIR APPROACHING FROM THE SOUTH AND A VIGOROUS UPPER LEVEL LOW APPROACHING FROM THE BIG BEND REGION OF WEST TEXAS...WILL HAVE THE POTENTIAL TO PRODUCE A SQUALL LINE AND SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS. A FEW STRONG TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL. STRONG ENVIRONMENTAL WINDS AND THE SPEED OF THE SYSTEM SUGGESTS THE POSSIBILITY OF WIDESPREAD DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE BE NEEDED THIS AFTERNOON AND TONIGHT.
The Shreveport radar (KSHV), 152 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341037.